Heavy Rain, Pitkin
- When
- July 27, 5:26 PM MST to 7:00 PM MST
- Where
- Pitkin County, 1 mi E of Aspen to 2 mi E of Aspen
- Reported by
- Trained Spotter
- Coordinates
- 39.180, -106.781
Minor flooding and rockslides occurred on Highway 82 just east of Aspen.
Runoff from heavy rain producing thunderstorms caused minor flooding and rockslides near Aspen.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Runoff from heavy rain producing thunderstorms caused minor flooding and rockslides near Aspen.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 27, 12:53 PM MST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 153 PM MDT FRI JUL 27 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY)... SCATTERED SLOW MOVING THUNDERSTORMS ERUPTED ACROSS THE CWFA AROUND MIDDAY AND WERE MOST NUMEROUS ACROSS THE NORTH IN RESPONSE TO AN EASTWARD PROPAGATING SHORTWAVE. STORMS ACROSS THE REMAINDER OF THE CWFA WERE ALMOST EXCLUSIVELY CONFINED TO THE HIGHER TERRAIN. TONIGHT...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH SUNSET AND INTO THE LATE EVENING HOURS...ESPECIALLY NORTH WHERE DYNAMIC LIFT PROVIDED BY SHORTWAVE WILL CONTINUE. HIGH PRESSURE CENTER HAS SETTLED OVER THE FOUR CORNERS AREA WITH A BROAD RIDGE STRETCHING FROM THE DESERT SOUTHWEST TO THE EASTERN CO PLAINS. FLOW IS LIGHT BENEATH THE RIDGE WHILE PW VALUES ACROSS THE REGION WERE ABOVE AN INCH. AS SUCH...SOME STORMS WILL BE CAPABLE OF GENERATING HEAVY DOWNPOURS...THOUGH EXPECT FLOODING WILL BE LOCALIZED. SATURDAY-SUNDAY: DRYING TREND WILL BEGIN ACROSS THE NORTH IN RESPONSE TO REPOSITIONING OF THE HIGH PRESSURE CIRCULATION OVER THE SOUTHWEST. AS SUCH...DEEP SUB-TROPICAL MOISTURE WILL BE SHUNTED WEST OF THE AREA AND DRIER AIR ACROSS THE NORTHERN INTERMOUNTAIN REGION WILL BEGIN TO FLOW INTO THE REGION. CONSEQUENTLY...LOWERED POPS ACROSS THE NORTHERN ZONES THIS WEEKEND...WHILE IN THE SOUTH WHERE MOISTURE WILL BE SLOWER TO ERODE...CONTINUED WITH SCATTERED SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL RISE ACROSS THE NORTH AS MOISTURE DECREASES WHILE LITTLE CHANGE IS EXPECTED ACROSS THE SOUTH. GUIDANCE NUMBERS LOOKED REASONABLE...BUT FAVORED WARMER MAV GUIDANCE ON SUNDAY. .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... SUNDAY NIGHT THROUGH TUESDAY...HIGH PRESSURE WILL BE CENTERED OVER UTAH EARLY IN THE EXTENDED PERIOD. THE NORTHWEST PORTION OF THE FORECAST AREA WILL HAVE A TEMPORARILY LULL FROM THE SEASONAL MONSOONAL MOISTURE...ALTHOUGH AFTERNOON INSTABILITY WILL STILL BE PRESENT. THE SOUTHWEST HALF WILL CONTINUE TO EXPERIENCE LONGER LASING CONVECTIVE STORMS WITH A FEW OF THESE LASTING BEYOND MIDNIGHT. WEDNESDAY THROUGH FRIDAY...THE HIGH SHIFTS EAST AND APPEARS THE NEXT SURGE OF MONSOONAL MOISTURE SPREADS ACROSS THE ENTIRE FORECAST AREA. THE GFS MODEL SHOWS 700 MB SPECIFIC MOISTURE TO BE HIGH AND THAT THIS PERIOD WILL HAVE AN INCREASED THREAT OF HEAVY RAIN AND FLASH FLOODING...ESPECIALLY FOR THE SRN HALF. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THROUGH THIS EVENING. EXPECT REDEVELOPMENT ON FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS...THOUGH A DRYING WILL SET IN ACROSS THE NORTH ON SATURDAY. VFR CONDITIONS SHOULD PREVAIL...ALTHOUGH SOME STORMS WILL LIKELY PRODUCE MOUNTAIN OBSCURATIONS AND LOCAL MVFR CONDITIONS IN HEAVY RAIN AND LOWERED CEILINGS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...NL LONG TERM...PF AVIATION...NL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT FRI JUL 27 2007 COZ001>014-017>023-UTZ022>025-027>029-281145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS...BEFORE DECREASING LATE TONIGHT. IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE. HEAVY RAINFALL MAY CAUSE A FEW ARROYOS AND SMALL STREAMS TO QUICKLY FILL OR RUN HIGH WITH FAST FLOWING WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOONS AND EVENINGS...ARE EXPECTED TO CONTINUE THROUGH THE PERIOD. LIGHTNING AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN... HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Minor flooding and rockslides occurred on Highway 82 just east of Aspen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55153.